MU Digital Repository
Logo

An Uncommon but Lethal Poisoning – Amitraz

Chakraborty, Joydeep and Shivashankara, KN and Gupta, Amit Narayan and Bansal, Ankush (2011) An Uncommon but Lethal Poisoning – Amitraz. Australasian Medical Journal , 4 (8). pp. 439-441.

[img] PDF
ss2.pdf - Published Version
Restricted to Registered users only

Download (95kB) | Request a copy

Abstract

Amitraz, a centrally acting alpha-2 adrenergic agonist, is increasingly being used for treatment of ectoparasitic infestation in cattle. Its effects in humans may mimic organophosphate poisoning. We report a case of pois oning after suicidal ingestion of Amitraz. The patient presented in a deeply comatose state with respiratory depression ,bradycardia and mydriasis (instead of miosis, the more common presentation in previous reports). He recove red completely within 24 hours with adequate supportive measures. The importance of this case report is hig hlighted by the increasing use of this compound, the life-th reatening presentation, the excellent prognosis with early recognition and supportive management and the limited human toxicological data.

Item Type: Article
Uncontrolled Keywords: Amitraz; Poisoning; α2 adrenergic agonist
Subjects: Medicine > KMC Manipal > Medicine
Depositing User: KMC Manipal
Date Deposited: 24 Apr 2014 04:19
Last Modified: 24 Apr 2014 04:19
URI: http://eprints.manipal.edu/id/eprint/139432

Actions (login required)

View Item View Item